Alert archive / Ohio / Coastal Flood Statements in 2007
Coastal Flood Statement 3, NWS Cleveland, OH
NWS Cleveland, OH issued this coastal flood statement at Sep 12, 2007, 9:22 AM EDT for 5 counties in Ohio; Erie County, Pennsylvania. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2007, 9:22 AM EDT (13:22 UTC)
- Expired
- Sep 12, 2007, 8:00 PM EDT
- In force
- 11 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Cuyahoga County, OH, Erie County, OH, Lake County, OH, Lorain County, OH, Erie County, PA
The radar
The Cleveland radar (KCLE), 46 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 1.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS41 KCLE 121322 CFWCLE LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 922 AM EDT WED SEP 12 2007 ...HIGH RISK OF RIP CURRENTS TODAY ALONG THE SHORELINE OF LAKE ERIE... OHZ009>012-089-PAZ001-122130- /O.NEW.KCLE.CF.S.0003.070912T1322Z-070913T0000Z/ ERIE OH-LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE- 922 AM EDT WED SEP 12 2007 ...HIGH RISK OF RIP CURRENTS UNTIL 8 PM EDT THIS EVENING... WEST WINDS BETWEEN 10 AND 20 MPH...COMBINED WITH WAVES OF 4 TO 6 FEET WILL ALLOW FOR A HIGH RISK OF RIP CURRENTS TODAY ALONG THE SHORELINE OF LAKE ERIE. A HIGH RISK OF RIP CURRENTS MEANS THAT RIP CURRENTS WILL BE DANGEROUS TO ANYONE ENTERING THE LAKE. HEED THE ADVICE OF LIFEGUARDS AND LOCAL OFFICIALS. PAY ATTENTION TO POSTED SIGNS AND FLAGS. $$ LEINS
1 follow-up statement
000 WHUS41 KCLE 121938 CFWCLE LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 338 PM EDT WED SEP 12 2007 ...HIGH RISK OF RIP CURRENTS TODAY ALONG THE SHORELINE OF LAKE ERIE... OHZ009>012-089-PAZ001-130000- /O.CON.KCLE.CF.S.0003.000000T0000Z-070913T0000Z/ ERIE OH-LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE- 338 PM EDT WED SEP 12 2007 ...HIGH RISK OF RIP CURRENTS UNTIL 8 PM EDT THIS EVENING... WESTERLY WINDS BETWEEN 10 AND 20 MPH WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON HOURS. THE RISK OF RIP CURRENTS WILL REMAIN HIGH THROUGH THIS EVENING...THEN DIMINISH AFTER SUNSET. A HIGH RISK OF RIP CURRENTS MEANS THAT RIP CURRENTS WILL BE DANGEROUS TO ANYONE ENTERING THE LAKE. HEED THE ADVICE OF LIFEGUARDS AND LOCAL OFFICIALS. PAY ATTENTION TO POSTED SIGNS AND FLAGS. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this coastal flood statement went out at Sep 12, 7:10 AM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Sep 12, 7:10 AM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
710 AM EDT WED SEP 12 2007
.SYNOPSIS...
A WEAK TROUGH OVER MICHIGAN WILL MOVE ACROSS THE AREA TODAY.
OTHERWISE HIGH PRESSURE WILL BUILD OVER THE REGION THROUGH TONIGHT AND
THEN MOVE EAST THURSDAY. A COLD FRONT WILL MOVE THROUGH THE REGION
FRIDAY...FOLLOWED BY HIGH PRESSURE FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SOME LAKE EFFECT CLOUDS OVER THE EASTERN AREA AND CLEAR OVER THE
WEST AND THE RADAR IS SHOWING NO ACTIVITY...EVEN IN MICHIGAN. THE
QUESTION IS WILL THE SHOWERS REDEVELOP. THE AIRMASS IF FAIRLY DRY
BUT WITH THE WEAK TROF MOVING IN THAT SHOULD HELP A FEW SHOWERS TO
DEVELOP...PLUS WITH THE LAKE AND 850 MB TEMPERATURE DIFFERENCE
AROUND 18C THE AIR IS VERY UNSTABLE. THE NAM MODEL HAS PLENTY OF
CONVERGENCE AT 12Z FROM LORAIN COUNTY EAST BUT WITH THE MOISTURE
LACKING...TRYING TO KEEP IT DRY WEST OF CLEVELAND. THIS GO ALONG
WITH SOME OF MESOSCALE MODELS. OVER NORTHWEST OHIO IN THE UNSTABLE
FLOW AND WITH THE WEAK TROF MOVING IN SOME CLOUDS WILL DEVELOP.
EVEN WITH THE TROUGH MOVING THROUGH HIGH PRESSURE WILL BE BUILDING
INTO THE AREA. THE MAV MOS TEMPERATURES SEEM TOO WARM AT MOST
LOCATIONS...WENT CLOSER TO THE MET MOS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
HIGH PRESSURE BUILDS IN TONIGHT AND THAT SHOULD DECREASE THE
CLOUDS IN MOST SPOTS. THE MAV MOS TEMPERATURE SEEMS BEST WITH
LIGHT WINDS AND NOT TOO MUCH CLOUDINESS...TEMPERATURES WILL
RADIATE AND THUS BE COOL.
AS THE HIGH MOVES EAST THURSDAY PLENTY OF SUNSHINE...EXCEPT FOR
SOME LINGERING CLOUDS OVER THE NORTHEAST PORTION OF THE FORECAST
AREA. THE NAM IS THE ONLY MODEL INDICATING THIS...USUALLY IN CASES
LIKE THIS IT IS CORRECT...WILL CONTINUE SOME CLOUDS EAST OF
CLEVELAND. MAV MOS TEMPERATURES LOOK THE BEST WITH THE SOUTHERLY
FLOW AND PLENTY OF SUN AT MOST LOCATIONS.
MOSTLY CLEAR THURSDAY NIGHT. THE PRESSURE GRADIENT WILL BE
INCREASING SO THE MINIMUM TEMPERATURES WILL NOT BE AS COOL AS
WEDNESDAY NIGHT.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
GFS IS QUICKER THAN THE NAM WITH THE COLD FRONT BY AROUND 6 HOURS
AND THE EUROPEAN IS EVEN QUICKER. NONE THE LESS THE MOISTURE IS
MORE BEHIND THE FRONT...SO WILL KEEP THE THREAT OF SHOWERS AND
THUNDERSTORMS TO MAINLY FRIDAY AFTERNOON. THE THREAT WILL
CONTINUE INTO FRIDAY NIGHT AS THE COLD AIR POURS IN. STRONG HIGH
PRESSURE BUILDING ACROSS THE AREA ON SATURDAY. 850MB TEMPS DROP TO
AROUND +2C SATURDAY YIELDING HIGHS AROUND 60. SUNDAY SHOULD BE
SIMILAR WITH HIGH PRESSURE DIRECTLY OVERHEAD...EVENTUALLY WARMING
UP A BIT EARLY NEXT WEEK AS THE HIGH RETREATS TO THE EAST COAST.
THE DETAILS FOR TUESDAY REMAIN A BIT MURKY AT THE MOMENT...BOTH
GFS AND EURO SHOW A WEAK FRONT MOVING ACROSS THE AREA MONDAY NIGHT
BUT GIVEN THE WEAK NATURE OF THE WAVE...AM HESITANT TO INTRODUCE
POPS FOR TUESDAY. OVERALL DRY FOR THE WEEKEND WITH A SLIGHT WARM
UP EARLY NEXT WEEK.
&&
.AVIATION /11Z WEDNESDAY THROUGH SUNDAY/...
LAKE EFFECT CLOUDS EAST OF CLEVELAND WILL LINGER THROUGH THE
FORECAST PERIOD. EXCEPT FOR SOME PATCHY MVFR CLOUDS NEAR THE ERIE
LAKESHORE EXPECT VFR CONDTIONS FOR THE ENTIRE AREA THROUGH THIS
FORECAST PERIOD. ONLY WEATHER TODAY ISOLATED SHOWER EAST OF
CLEVELAND POSSIBLE THIS AFTERNOON.
WINDS SHOULD DECREASE AS THE DAY PROGRESSES AS HIGH PRESSURE
NUDGES WEST OVER THE FORECAST AREA. HIGH PRESSURE WILL REMAIN HOLD
OVER AREA THROUGH THURSDAY.
NEXT CHANCE OF PRECIP WOULD BE FRIDAY WHEN ANOTHER FRONT MOVES
ACROSS THE AREA.
&&
.MARINE...
FRONT WELL SOUTH OF THE LAKE. WINDS HAVE DIMINISHED...SO WILL
DROP THE GALE WARNING. WINDS WILL DIMINISH FROM THE WEST AS THE
DAY PROGRESSES AS HIGH PRESSURE NUDGES IN FROM THE WEST. POTENTIAL
FOR WATERSPOUT ACTIVITY ON THE LAKE...MAINLY EAST OF THE ISLANDS.
IT IS A MARGINAL THREAT AS THE AIRMASS IS DRYING OUT BUT IT IS
FAIRLY UNSTABLE WITH THE LAKE AND 850 MB TEMPERATURE DIFFERENCE
AROUND 18C. THE BEST THREAT FOR SPOUTS WILL BE THIS MORNING.
HIGH PRESSURE MOVES EAST OF THE LAKES THURSDAY...ALLOWING ANOTHER
COLD FRONT TO PUSH ACROSS THE LAKE LATE FRIDAY. CONDITIONS WILL
APPROACH SMALL CRAFT ADVISORY CRITERIA SATURDAY AS WINDS BECOME
NORTHWESTERLY AND INCREASE TO 10 TO 20 KNOTS.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR
LEZ142>149.
&&
SYNOPSIS...KIELTYKA
NEAR TERM...KIELTYKA
SHORT TERM...KIELTYKA
LONG TERM...LEINS
AVIATION...DJB
MARINE...DJBHazardous weather outlook, Sep 12, 6:21 AM EDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 621 AM EDT WED SEP 12 2007 OHZ009>012-089-PAZ001-131030- ERIE OH-LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE- 621 AM EDT WED SEP 12 2007 ...HIGH RISK OF RIP CURRENTS THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RISK OF RIP CURRENTS .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL MOVE ACROSS THE AREA FRIDAY. IT IS POSSIBLE THAT A FEW OF THE STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-006>008-013-014-017>023-027>033-036>038-047-PAZ002-003-131030- LUCAS-WOOD-OTTAWA-SANDUSKY-GEAUGA-ASHTABULA INLAND-HANCOCK-SENECA- HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND- ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-SOUTHERN ERIE- CRAWFORD PA- 621 AM EDT WED SEP 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL MOVE ACROSS THE AREA FRIDAY. IT IS POSSIBLE THAT A FEW OF THE STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ142>149-162>169-131030- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE- 621 AM EDT WED SEP 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT AN ISOLATED WATERSPOUT IS POSSIBLE MAINLY THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL MOVE ACROSS THE AREA FRIDAY. IT IS POSSIBLE THAT A FEW OF THE STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Coastal Flood Statements in Ohio, 2007Coastal Flood Statements in Pennsylvania, 2007Every coastal flood statement in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.